Publication
Title
Simplifying XML schema : single-type approximations of regular tree languages
Author
Abstract
XML Schema Definitions (XSDs) can be adequately abstracted by the single-type regular tree languages. It is well known that these form a strict subclass of the robust class of regular unranked tree languages. Sadly, in this respect, XSDs are not closed under the basic operations of union and set difference, complicating important tasks in schema integration and evolution. The purpose of this paper is to investigate how the union and difference of two XSDs can be approximated within the framework of single-type regular tree languages. We consider both optimal lower and upper approximations. We also address the more general question of how to approximate an arbitrary regular tree language by an XSD and consider the complexity of associated decision problems. (C) 2013 Elsevier Inc. All rights reserved.
Language
English
Source (journal)
Journal of computer and system sciences. - New York, N.Y.
Publication
New York, N.Y. : 2013
ISSN
0022-0000
Volume/pages
79:6(2013), p. 910-936
ISI
000319368900009
Full text (Publisher's DOI)
Full text (publisher's version - intranet only)
UAntwerpen
Faculty/Department
Research group
[E?say:metaLocaldata.cgzprojectinf]
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 04.09.2013
Last edited 11.07.2017
To cite this reference